Discussiones Mathematicae Graph Theory 29(1) (2009) 199-202
doi: 10.7151/dmgt.1440

[BIBTex] [PDF] [PS]

A NOTE ON k-UNIFORM SELF-COMPLEMENTARY HYPERGRAPHS OF GIVEN ORDER

Artur Szymański  and  A. Paweł Wojda

Faculty of Applied Mathematics
AGH University of Science and Technology
Al. Mickiewicza 30, 30-053 Kraków, Poland
e-mail: szymansk@agh.edu.pl, wojda@agh.edu.pl

Abstract

We prove that a k-uniform self-complementary hypergraph of order n exists, if and only if (n || k) is even.

Keywords: self-complementing permutation, self-complementary hypergraph, k-uniform hypergraph, binomial coefficients.

2000 Mathematics Subject Classification: 05C65.

References

[1] J.W.L. Glaisher, On the residue of a binomial coefficient with respect to a prime modulus, Quarterly Journal of Mathematics 30 (1899) 150-156.
[2] S.H. Kimball, T.R. Hatcher, J.A. Riley and L. Moser, Solution to problem E1288: Odd binomial coefficients, Amer. Math. Monthly 65 (1958) 368-369, doi: 10.2307/2308812.
[3] W. Kocay, Reconstructing graphs as subsumed graphs of hypergraphs, and some self-complementary triple systems, Graphs Combin. 8 (1992) 259-276, doi: 10.1007/BF02349963.
[4] G. Ringel, Selbstkomplementäre Graphen, Arch. Math. 14 (1963) 354-358, doi: 10.1007/BF01234967.
[5] H. Sachs, Über selbstkomplementäre Graphen, Publ. Math. Debrecen 9 (1962) 270-288.
[6] A. Szymański, A note on self-complementary 4-uniform hypergraphs, Opuscula Math. 25/2 (2005) 319-323.
[7] A.P. Wojda, Self-complementary hypergraphs, Discuss. Math. Graph Theory 26 (2006) 217-224, doi: 10.7151/dmgt.1314.

Received 16 October 2007
Revised 1 December 2008
Accepted 1 December 2008